Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Trying to quit smoking, using champix, depression. Should I use hypnotherapy or continue medication?

have been taking champix for two weeks and am feeling really depressed and still feel the urge to smoke ,a few years ago i stopped for two years after 1 hypnotherapy session ,with no side effects ,could you help ?do i stop champix and have more hypno or struggle on with thimgs as i have read so much bad press about champix
Asked On : Mon, 1 Oct 2012
Answers:  2 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dentist 's  Response
Hello philip,
As you stated hypnotherapy has helped you in the past to quit smoking, then taking hypnotherapy at regular intervals along with proper medication to reduce withdrawal symptoms will definitely be useful to you.
You can learn self hypnosis easily to change negative thinking to positive ones which will have major impact in this case.
Make a few positive ( Affirmative ) sentences related to quitting your smoking habits which you should repeat all along the day whenever you remember.
It will help you a lot along with medications. Hypnotherapy have zero side effects. All it can have positive results or nothing at all but no side effects.
First, you have to believe that quitting smoking is a possible task for you, make your subconscious mind to believe the same with the help of self hypnosis & you will surely get fruit out of it.
All the best.

Take care.
Answered: Sat, 13 Oct 2012
I find this answer helpful
Psychiatrist Dr. Jonas Sundarakumar's  Response
Hi and welcome to Healthcare Magic. Thanks for your question...

In smoking cessation, best results are often achieved with a combination of medication and psychotherapy. If you feel that hypnotherapy has helped you in the past, then there is no harm in trying that along with the Champix. Mild depressive symptoms occuring after stopping cigarettes is common and may be related to withdrawal effects. If they are severe or causing you significant dysfunction, please seek the help of a psychiatrist.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Thu, 11 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor